Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: flaky skin on penis turned dark
|carmex1 - Wed Dec 16, 2009 10:57 am||
Exactly as the topic... There was a large flaky area on the head of my penis (maybe caused by dry skin irritation) and it turned dark after masturbation. It has been been there for several years now and it has not grown or changed in color. I have tried using a lightening creme (hydroquinone) to see if that would help, but nothing has changed. I am hoping that it is not some type of std. It is also unappealing and it has made me become very self-conscious. Any further information or insight would be greatly appreciated. Thanks in advance.
|Dr.M.jagesh kamath - Sat Jan 09, 2010 8:55 am||
Hello,From your history a long standing pigmentation on the glans penis could have been caused by post inflammatotry pigmentation after a skin infection.The other cause could be a FDE,ie a Fixed Drug Eruption caused by an offending drug like analgesics,sulphonamides,or antibiotics.These FDEs could recur on exposure to the drug again.
Depigmenting cremes could cause an irritant dermatitis on this mucous area and should be used with caution.The chances of STDs are most unlikely.Do consult a dermatologist.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.